Abdominal pain from antibiotics
Antibiotics are used against bacterial infections and are supposed to kill the bacteria that cause disease.
As a rule, they also fulfill this task if they are taken correctly and the bacteria are not resistant to the antibiotic.
In our gastrointestinal tract, however, there are not only pathogenic bacteria, but also bacteria that aid digestion and are important for a good gastrointestinal flora.
The antibiotic also affects these “good” bacteria, which is why the entire gastrointestinal flora is unbalanced when an antibiotic is taken.
In almost a third, antibiotics lead to symptoms such as abdominal pain or diarrhea. This is the most common reason for discontinuing antibiotic therapy.
However, you should never stop taking the medication yourself because of gastrointestinal complaints.
The early discontinuation of the antibiotic can lead to antibiotic resistance of the bacteria, which makes further therapy and healing difficult. It is therefore very important to take the medication for as long as prescribed by the doctor and to complete the therapy even if the symptoms improve.
In the event of gastrointestinal complaints, the doctor should be contacted and the antibiotic should not be discontinued without authorization.
As a rule, the body itself ensures that the normal intestinal flora and the previous functionality are restored after the antibiotic therapy has ended.
To support the build-up, special yeast cultures or bacterial extracts from the pharmacy can be taken.
Probiotic yogurt can also have a positive effect on the intestinal flora, since the balance of intestinal germs is restored.
Read more on the subject below: Actimel® or Yakult®.
If abdominal pain or other gastrointestinal complaints in the context of a Antibiotic therapy occur, the antibiotic should never be discontinued without authorization. This harbors the danger, that the Bacteria become resistant to the drug develop and thus further treatment and the Healing difficult become.
At stomach pain should go through first warmth or other home remedies try to alleviate the discomfort.
If additionally diarrhea occurs, so it is very important that Compensate for water and electrolyte loss. It is advisable to drink plenty of water and unsweetened tea, possibly also of special electrolyte solutions that are available in pharmacies.
In addition, taking yeast supplements that are natural helps Intestinal flora restore.
The complaints are usually right harmless and subside by themselves after the antibiotic therapy is finished. Probiotic yogurts can help to rebuild the normal intestinal flora afterwards.
If the Complaints very strong are or by the Diarrhea is a very high loss of fluids consists, a doctor should be consulted. He or she can decide whether to continue taking the antibiotic or to stop taking it.
Abdominal pain in children and babies
Straight Children and babies are for bacterial infections very vulnerablebecause their immune systems are not yet fully developed.
Because of this, a Antibiotic therapy is unfortunately often necessary to fight the bacterial pathogens.
Abdominal pain and diarrhea are also common in children and babies side effect taking medication.
Especially the one diarrhea can however very dangerous for small children be there quite fast to a Dehydration comes.
As a precaution, children, like adults, can therefore take the medicinal yeast Saccharomyces boulardii, which supports the natural intestinal flora.
At prolonged diarrhea or when vomiting occurs, should be Pediatrician who will decide on further treatment.
It works mainly as a home remedy for abdominal pain warmth in the form of a hot water bottle on the stomach. Often times this is in conjunction with much rest and easily digestible food very effective against the abdominal pain that is often caused by taking antibiotics.
If this is not sufficient, the natural intestinal flora through consumption probiotic yogurts get supported. Also certain Yeast preparations can contribute to this.
You can find out more about the topic here: Home remedies for abdominal pain
Flatulence in connection with the Taking antibiotics are on the altered gastrointestinal flora traced back. Because all the bacteria in the digestive tract are killed and not just the pathogenic germs, that is entire balance disturbed.
As a result, the Digestion disturbed and the Nutritional components can no longer be split so well and absorbed into the blood.
It can too Air build-up in the intestines come that manifest as flatulence. These arise because undigested food components draw water from the surrounding tissue into the intestine and swell. Then gases develop in the intestine.
But such flatulence is harmless and pass after you stop taking antibiotics usually again.
During the therapy one can try to reduce the flatulence through appropriate nutrition.
Since taking antibiotics not only kills the bacterial pathogens, but also the naturally occurring bacteria in the digestive tract, the entire intestinal flora is out of balance.
In addition to abdominal pain, diarrhea is a common symptom.
On the one hand, it is triggered by the fact that the food can no longer be digested optimally due to the lack of "good" bacteria and therefore draws water from the surrounding tissue into the intestine.
In addition, due to the changed intestinal flora, other bacteria or larger quantities of certain bacteria settle in the intestine, which secrete poisons, which in these quantities lead to diarrhea.
The bacterium Clostridium difficile is constantly present in the intestine.
However, if it multiplies very strongly due to the changed intestinal flora and as a result expels higher doses of its poison into the intestine, severe intestinal inflammation can develop.
In so-called pseudomembranous colitis, deposits form on the intestinal mucous membrane, which secrete water and mucus into the intestine and severe diarrhea occurs, which may be mixed with mucus and blood.
The heavy loss of fluid, which must be quickly compensated for, is dangerous.
This inflammation of the intestines is triggered by taking antibiotics, so the doctor must stop the drug.
You can find more information on the topic here: Pseudomembranous colitis